Forum

× click the New Topic button to post

Symptom of BCG's?

1 year 3 months ago #55692 by Macwitch
I was beginning to think I was the crazy one, but a friend who went through the same confirmed she had this problem too. In my first maintenance round of bcg my teeth, upper and lower, on the right side of my face began to ache. Severely! Didn’t have this issue with the 6 week induction bcg, but this time it came on with a vengeance! Anyone else having this issue please let me know. The drs always look to typical side effects, of which this isn’t one, but I’ve seen it from patients in forums.

Please Log in or Create an account to join the conversation.

12 years 5 months ago #5896 by Rosemary
Cheri,

I am sorry that you have had problems with BCG's also, however, I must say that it is comforting to know that it isnt' just me that this is happening to. Sometimes I feel that way.

It has been one month since my last round of 3 BCG's and the funky fungal thing has returned under my breast and is really uncomfortable. The inflammation in my body was a 38 sed rate on yesterday when I went to the doctor where under 30 is normal. (So inflammation is elevated.)

Maybe Wendy is right, and females are more prone to the exagerrated side effects.

Thanks for posting. I do hope you will keep in touch.

Your BC bud,
Rosemary

Rosemary
Age - 55
T1 G3 - Tumor free 2 yrs 3 months
Dx January 2006

Please Log in or Create an account to join the conversation.

12 years 5 months ago #5895 by Cheri
After the last treatment in my first set of BCG treatments I came down with flu-like symptoms and the same thing happened after my second set of treatments 3 years later after 2 small tumors returned.

Also, right after my first set of treatments I developed tendonitis of the wrist and trigger finger, which is tendonitis of the finger joint. I never had anything like that before and at first I couldn't point to any other reason for it other than the BCG treatments. It got progressively worse and finally I needed two steroid shots in each area to make it subside. It's totally gone now and I'm back to normal.

However my doctor gave me Cipro after surgery before I started each BCG treatment and I read up on it and apparently that can cause tendonitis.

After this second round of BCG treatments I developed eczema on my hands and elbows. I never had any dermatitis before either and it's been over 10 months now and I'm still trying to rid myself of it. Doctors prescribed a very strong steroid ointment which I applied on and off for six months, but then I started to taste the stuff and then developed a horribly bad taste in my mouth, then I started to smell it also. At first I had no idea where it came from. One by one I totally detoxed myself and stopped an very low dose antibiotic I was taking for periodontis, vitamins, ointments, bleaching my hair, nailpolish, lotions, makeup, red wine-- all sorts of things. Finally, after discontinuing the ointment for over 5 days my taste more or less came back. It's been a few months now and it's basically back to normal, but I don't think it will ever be totally the way it was before all of this started because I sometimes still experience smelling a very slight but unusual smell and there are other days when my taste is just not up to par.

I asked the doctor if the BCG acted as an agent for absorption of the steroid ointment? My GP thinks so and says maybe the antibiotic or even the red wine could have enhanced absorption too.

All I can say is that when I first started each BCG treatment I'd get a slight metalic taste in my mouth, though it would disappear by the next treatment.

It's been a while since you first posted about your BCG problems, I hope they have disappeared by now.

Anyway, this has been my experience with BCG.

Please Log in or Create an account to join the conversation.

12 years 5 months ago #5826 by Rosemary
Oh,

for the record...I did not become addicted to the highly-addictive pain meds prescribed by the dentist. In fact, I have most of the bottle left. It didn't seem to help the pain very much.

Ro

Rosemary
Age - 55
T1 G3 - Tumor free 2 yrs 3 months
Dx January 2006

Please Log in or Create an account to join the conversation.

12 years 5 months ago #5825 by Rosemary
Well, the horrible pain in my face disappeared about 3 days ago. Thank goodness :) I'm pretty sure that this facial pain was a by- product of the inflammation triggered by BCG's.

So, if your body is prone to inflammation, like mine, do not have dental work in the same week that you have a BCG treatment.

I'm very sore and tired, but happily, the horrible pain in my face is gone.

The Urology Clinic was remiss in not scheduling my 6 week scope, so I made the call and am on the books for July 11th.

Bet regards to all,
Rosemary



Rosemary
Age - 55
T1 G3 - Tumor free 2 yrs 3 months
Dx January 2006

Please Log in or Create an account to join the conversation.

12 years 5 months ago #5692 by Rosemary
Wendy,

It is always nice to get sympathy from you. Thanks.

I really don't think that others should be frightened of having the same extreme type of symptoms as me. I inherited psoriasis from my father, and that would make me a candidate for psoriatic arthritis. The BCG's were just a catalyst for something already lying dormant inside of me.

This episode of inflammation is not near so bad as the extremely painful episode last November after those last 3 full treatments. I'm very glad that the doctor agreed with Dr. Lamm about reduced dosage.for this round.

I can live with this for awhile, and, I believe that the inflammation will recede over time with a blood level of Celebrex.

Thanks for all that you do here.

Your friend,
Rosemary

Rosemary
Age - 55
T1 G3 - Tumor free 2 yrs 3 months
Dx January 2006

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add Files.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 0 Users and 1521 Guests 

Statistics

Today Total Opened: 0 Today Total Answered: 0 Latest User: SchrockmonsterJr
Yesterday Total Opened: 0 Yesterday Total Answered: 0
Total Posts: 52935 Total Subjects: 6893 Total Users: 8479
Powered by Kunena Forum